Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 261, NWS Mobile, AL

November 30, 20227 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 30, 2022, 4:37 AM CST for 7 counties in Alabama. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2022, 4:37 AM CST (10:37 UTC)
Expired
Nov 30, 2022, 5:30 AM CST
In force
53 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL

The radar

The Ft Rucker radar (KEOX), 112 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 5:00 AM CSTTSTM WND DMG6 Ese Pigeon Creek, ALEMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN, SOME BLOCKING ROADWAYS.
Nov 30, 5:10 AM CSTTSTM WND DMG1 W Brantley, ALEMERGENCY MANAGER REPORTS TREE DOWN WITH DAMAGED POWER LINES.
Nov 30, 5:10 AM CSTTSTM WND DMG2 Se Luverne, ALEMERGENCY MANAGER REPORTS A TREE DOWN, BLOCKING GLENWOOD ROAD. POWERLINES ARE ALSO DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 10:52 PM CSTTornado WatchSPC7 hr
Nov 30, 4:34 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

482 
WUUS54 KMOB 301037
SVRMOB
ALC003-013-035-039-041-053-099-301130-
/O.NEW.KMOB.SV.W.0261.221130T1037Z-221130T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
437 AM CST Wed Nov 30 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Butler County in south central Alabama...
  Southwestern Monroe County in south central Alabama...
  North central Baldwin County in southwestern Alabama...
  Crenshaw County in south central Alabama...
  Northern Escambia County in south central Alabama...
  Conecuh County in south central Alabama...
  Covington County in south central Alabama...

* Until 530 AM CST.

* At 436 AM CST, severe thunderstorms were located along a line
  extending from 5 miles southwest of Greenville to 3 miles northeast
  of Castleberry to 12 miles northwest of Poarch Creek Reservation,
  moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Andalusia, Greenville, Opp, Evergreen, Luverne, Frisco City,
  McCullough, Georgiana, Uriah, Brantley, McKenzie, River Falls,
  Castleberry, Excel, Red Level, Rutledge, Dozier, Repton, Heath and
  Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 1100 AM CST for south central and southwestern Alabama.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 1100 AM CST for south central and southwestern Alabama.

&&

LAT...LON 3153 8620 3116 8619 3114 8621 3114 8686
      3116 8788 3143 8764 3141 8760 3146 8756
      3150 8716 3164 8693 3187 8665 3188 8618
      3179 8620 3179 8615 3166 8615 3162 8618
      3162 8615 3154 8614
TIME...MOT...LOC 1036Z 268DEG 55KT 3177 8669 3134 8700 3119 8774 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
710 
WWUS54 KMOB 301048
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
448 AM CST Wed Nov 30 2022

ALC003-013-035-039-041-053-099-301130-
/O.CON.KMOB.SV.W.0261.000000T0000Z-221130T1130Z/
Butler AL-Monroe AL-Baldwin AL-Crenshaw AL-Escambia AL-Conecuh AL-
Covington AL-
448 AM CST Wed Nov 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR BUTLER...SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN...
CRENSHAW...NORTHERN ESCAMBIA...CONECUH AND COVINGTON COUNTIES...

At 448 AM CST, severe thunderstorms were located along a line
extending from 7 miles southeast of Greenville to 9 miles southeast
of Evergreen to 3 miles northwest of McCullough, moving east at 60
mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Andalusia, Greenville, Opp, Evergreen, Luverne, Frisco City,
McCullough, Georgiana, Uriah, Brantley, McKenzie, River Falls,
Castleberry, Excel, Red Level, Rutledge, Dozier, Repton, Heath and
Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 1100 AM CST for south central and southwestern Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3153 8620 3116 8619 3114 8621 3114 8686
      3116 8788 3143 8764 3141 8760 3146 8756
      3150 8716 3164 8693 3187 8665 3188 8618
      3179 8620 3179 8615 3166 8615 3162 8618
      3162 8615 3154 8614
TIME...MOT...LOC 1048Z 267DEG 54KT 3177 8651 3134 8683 3120 8757 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MM
018 
WWUS54 KMOB 301117
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
517 AM CST Wed Nov 30 2022

ALC003-099-301126-
/O.CAN.KMOB.SV.W.0261.000000T0000Z-221130T1130Z/
Monroe AL-Baldwin AL-
517 AM CST Wed Nov 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE AND NORTH
CENTRAL BALDWIN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM CST for south central
Alabama. A Tornado Watch also remains in effect until 1100 AM CST for
south central Alabama.

LAT...LON 3153 8620 3119 8619 3114 8621 3115 8740
      3131 8738 3136 8733 3145 8705 3150 8677
      3166 8641 3188 8618 3179 8620 3179 8615
      3166 8615 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1116Z 267DEG 54KT 3178 8638 3135 8669 3120 8743 

$$

ALC013-035-039-041-053-301130-
/O.CON.KMOB.SV.W.0261.000000T0000Z-221130T1130Z/
Butler AL-Crenshaw AL-Escambia AL-Conecuh AL-Covington AL-
517 AM CST Wed Nov 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW...NORTHEASTERN
ESCAMBIA...CONECUH AND COVINGTON COUNTIES...

At 516 AM CST, severe thunderstorms were located along a line
extending from 5 miles northwest of Rutledge to 6 miles southwest of
Red Level to 5 miles northeast of McCullough, moving east at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Andalusia, Opp, Evergreen, Luverne, Brantley, River Falls,
Castleberry, Red Level, Rutledge, Dozier, Heath, Gantt, Glenwood,
Petrey, I65 And US 84 and I65 And AL 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CST for south central
Alabama. A Tornado Watch also remains in effect until 1100 AM CST for
south central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3153 8620 3119 8619 3114 8621 3115 8740
      3131 8738 3136 8733 3145 8705 3150 8677
      3166 8641 3188 8618 3179 8620 3179 8615
      3166 8615 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1116Z 267DEG 54KT 3178 8638 3135 8669 3120 8743 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 4:18 AM CST, 19 minutes earlier.

Area forecast discussion, Nov 30, 4:18 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
418 AM CST Wed Nov 30 2022

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Now through Thursday)
Issued at 216 AM CST Wed Nov 30 2022

By 6 am/12Z, a line of active convection is anticipated to be
along the I-65 corridor which progresses fairly quickly eastward,
exiting the area by about 9 am/15Z with a cold front following
shortly behind. Severe storm development is possible with the line
of storms and also with leading discrete convection. Dry
conditions follow in the wake of the front through Thursday as
much drier air flows into the area and a large surface ridge
builds into the eastern states. Highs today will occur early this
morning and range from the mid to upper 60s well inland to the
lower 70s closer to the coast, then temperatures drop off through
the day in the wake of the cold front. Lows tonight range from the
lower to mid 30s well inland to around 40 at the immediate coast.
Highs on Thursday range from the mid to upper 50s well inland to
the lower 60s closer to the coast. A high risk of rip currents is
in effect through this evening, then a low risk follows for
Thursday. /29

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 216 AM CST Wed Nov 30 2022

A fairly zonal flow prevails over the area as a broad upper ridge
will be in place over the Gulf, and a vigorous upper trof
advances from the western states to across the northern/central
Plains. A deep surface low develops in response to the upper trof
and brings a cold front across the Plains to near the lower/mid
Mississippi River valley by late Friday night. A large surface
ridge over the eastern states meanwhile moves off to the east,
though leaves a surface ridge in place over the extreme
southeastern states. Dry deep layer air over the area Thursday
night stages a comeback during the period, with precipitable water
values increasing to around 1.5 inches generally along and west
of I-65 with values down to 1.3 inches further to the east.
Despite the fairly significant improvement in deep layer moisture,
the approaching front looks to still be sufficiently to the west
to stay with a dry forecast through the period. Lows Thursday
night range from 35 to 40 well inland to the upper 40s at the
immediate coast. Highs on Friday range from the mid 60s well
inland to around 70 near the coast. Lows Friday night typically
range from the 50s inland to around 60 closer to the coast and
over extreme southeast Mississippi. A low risk of rip currents
Thursday night will be followed by a moderate risk for Friday and
Friday night. /29

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 216 AM CST Wed Nov 30 2022

A cold front located near the lower/mid Mississippi River valley
at the beginning of the period moves slowly southward through much
of the area through Saturday night. The frontal boundary generally
meanders over the area on Sunday before lifting off to the north
on Monday.  Have gone with slight chance to chance pops for much
of the area for Saturday and Saturday night, though have kept dry
conditions near the coast for now.  Slight chance pops continue
well inland on Sunday, then dry conditions prevailing on Monday.
Slight chance to chance pops return to nearly the entire area on
Tuesday as another cold front approaches from the west. /29

&&

.MARINE...
Issued at 216 AM CST Wed Nov 30 2022

A cold front approaching from the north moves through the marine
area today with a moderate to strong northerly flow following in
the wake of the front. A small craft advisory is in effect for
much of the marine area beginning at noon today through Thursday
morning.  A moderate to strong easterly flow develops Thursday
afternoon into Thursday night which gradually evolves into a light
to moderate southeasterly flow by Saturday. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  38  62  45  71  60  77  61 /  70   0   0   0   0   0  20  20
Pensacola   76  42  64  49  71  62  77  63 / 100   0   0   0   0   0  10  10
Destin      78  46  65  53  71  63  77  65 / 100   0   0   0   0   0  10  10
Evergreen   70  33  61  37  68  52  75  57 /  80   0   0   0   0   0  20  20
Waynesboro  66  33  56  36  66  55  74  56 /  20   0   0   0   0  10  30  30
Camden      68  33  56  37  65  52  73  54 /  40   0   0   0   0   0  30  30
Crestview   74  38  61  42  69  54  76  59 / 100   0   0   0   0   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 AM CST this morning for ALZ051>055-261-262.

     High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...Flood Watch until 7 AM CST this morning for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory from noon today to 3 AM CST Thursday for
     GMZ630.

     Small Craft Advisory from noon today to 9 AM CST Thursday for
     GMZ631-632.

     Small Craft Advisory from noon today to noon CST Thursday for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Nov 30, 3:47 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     TORNADO          FRUITDALE               31.34N 88.41W
11/30/2022                   WASHINGTON         AL   EMERGENCY MNGR

            DEBRIS SIGNATURE NOTED ON RADAR. EMERGENCY
            MANAGEMENT PRELIMINARILY REPORTS MAJOR
            DAMAGE IN THE FRUITDALE COMMUNITY. TIME
            ESTIMATED FROM RADAR.

&&

21/CLL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 7:54 PM CSTTornado WarningMOBChoctaw36 min
Nov 29, 11:50 PM CSTTornado WarningMOBChoctaw40 min
Nov 30, 12:16 AM CSTTornado WarningMOBChoctaw, Clarke44 min
Nov 30, 1:25 AM CSTSevere Thunderstorm WarningMOBWilcox32 min
Nov 30, 1:48 AM CSTSevere Thunderstorm WarningMOBWashington42 min
Nov 30, 2:23 AM CSTSevere Thunderstorm WarningMOBClarke, Washington52 min
Nov 30, 2:31 AM CSTTornado WarningMOBWashington44 min
Nov 30, 3:04 AM CSTSevere Thunderstorm WarningMOBClarke, Washington56 min
Nov 30, 3:05 AM CSTAreal Flood AdvisoryMOBWashington3 hr
Nov 30, 3:18 AM CSTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Washington42 min
Nov 30, 3:40 AM CSTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Covington, Escambia, Monroe65 min
Nov 30, 3:58 AM CSTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington62 min
Nov 30, 4:15 AM CSTSevere Thunderstorm WarningMOBMobile45 min
Nov 30, 4:47 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile43 min
Nov 30, 5:00 AM CSTSpecial Marine WarningMOB60 min
Nov 30, 5:04 AM CSTTornado WarningMOBBaldwin, Mobile26 min
Nov 30, 5:13 AM CSTTornado WarningMOBBaldwin, Mobile32 min
Nov 30, 5:26 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Escambia49 min
Nov 30, 5:38 AM CSTSevere Thunderstorm WarningMOBBaldwin52 min
Nov 30, 5:46 AM CSTSpecial Weather StatementMOBCovington59 min
Nov 30, 5:52 AM CSTAreal Flood AdvisoryMOBMobile3 hr
Nov 30, 6:00 AM CSTSpecial Marine WarningMOB2 hr
Nov 30, 6:01 AM CSTSpecial Marine WarningMOB119 min
Nov 30, 6:43 AM CSTSpecial Marine WarningMOB2 hr
Nov 30, 7:08 AM CSTSpecial Marine WarningMOB97 min
Nov 30, 8:02 AM CSTSpecial Marine WarningMOB118 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.